Karma comes back to bite Heidi/Kimmer...
"Now, a slim size 4, I look back and wonder what took me so long to get serious? I now fit into theater seats without even touching the arms! Seat belts aren't anxiety provoking. My confidence has soared! No longer do I fear developing diabetes."
"[Kimmer] What’s dangerous is staying obese and waking up tomorrow with Type II diabetes, or kidney disease, or high blood pressure. "
"I was talking about the effects of diabetes on the Kimmer's Back On Track challenge the other day. I was diagnosed with type 2 diabetes last October...
Here's a quick review of some of Kimmer's comments related to diabetes:
On February, 6, 2007, Kimmer writes on her blog:
"Type 2 Diabetic Gets Off Meds With Kimkins!
I'll admit, these are my very favorite success posts on the Kimkins website!
From Kimkins member 'Sweetstell':
'What a great lady! How come I had never heard of Kimmer till I stumbled onto the site of Living La Vida Low Carb and another big loser directed me here! In 8 days I have lost 7.5 pounds!
And I'm a Type II DIABETIC!!! It's been great getting off my Metformin and having normal readings!'
Wow! A few days on the super effective Kimkins diet and this sweet lady was able to get off of her diabetes medication!
Many Type II diabetic members report needing much less (or no) medication after a few short weeks on Kimkins. Even Type I types typically reduce their insulin dosage (with doctor's approval, of course).
If you or someone you know is diabetic, do them a favor and tell them to check out Kimkins! Be sure to check in with "Sweetstell" and give her a big HIGH 5!
Good job, Stell! Keep it up!
Kimmer at 7:53 PM"
"Are Your Diabetes Meds Making You Fat?
Diabetic? Many Kimkins members are, including me. The diagram above shows that sulfonylureas (like the glipizide I take) help your pancreas create more insulin. Insulin is the fat storing hormone.
I found this blurb a quick explanation of why our diabetes meds can be triggering weight gain or not letting us lose as quickly as we'd like.
"Is your weight going up even though you haven't been eating more? Take a look at your diabetes medications —— they could be the culprit.
Some diabetes medications could make you gain weight. To put it simply, as you get better control of your diabetes, you no longer lose glucose in your urine, so your body retains those calories.
Some classes of diabetes drugs are more likely to cause weight gain than others. Sulfonylureas (such as glyburide and glipizide), meglitinides (Prandin), and insulin can cause weight gain.
The drugs most commonly associated with weight gain and fluid retention are the thiazolidinediones (glitazones), such as pioglitazone and rosiglitazone.
It's not safe to let your blood sugar levels increase in order to lose weight. To prevent weight gain, you'll need to improve your lifestyle efforts by making better food choices and exercising more often.
You can also talk to your doctor about trying other medications. Some drugs, like Metformin, work like the glitazones, but won't cause weight gain. They can even help with weight loss. You can try switching to this type of drug, but watch for other side effects, including gas, bloating, or diarrhea. Keep in mind that you can't take this drug if you have heart disease.
Also, alpha-glucosidase inhibitors (such as acarbose and miglitol) don't cause weight gain, but can cause side effects such as bloating or diarrhea.
Being female, overweight, or having kidney disease or high blood pressure raises your risks of developing edema (water retention) from medication. If you believe water retention is an issue for you, talk to your doctor about trying diuretics or switching to a different medication in order to control your edema."
Posted by Kimmer at 5:26 PM"
After reading Kimmer's January 17th post, a member of LCF (Strawberry) had this to say:
"Well, I went to look at kimkins site and there is one post on Kimkins blog that makes me very upset, about "are your diabetes meds making you fat". And discusses weight gain associated with insulin and some of the meds. The implication is that if you are taking (NEEDED) diabetes medication, perhaps going off the meds will make you lose weight.
Its a common, dangerous practice among young teen girls who are supposed to be on insulin to not take their insulin, so that they cant get the calories from sugar eaten. Of course, the sugar then soars to dangerous highs in the blood and tears up kidneys, blood vessels, nerves, etc. The same thing happens to someone who doesnt take a diabetes medication such as glyburide.
I'm all for trying to come off meds and lose weight and naturally get blood sugar under control when doing low carb. But to plant the idea of stopping diabetes meds when they are needed is completely irresponsible.
Physicans are completely aware of weight gain as a possible side effect with some meds and try to use meds capable of causing weight gain sparingly, and only when necessary. And weight gain will be minimal if diet is controlled correctly so that there isn't excess sugar in the first place."
(See Mariasol's excellent post Kimmer - A Lying Liar that Lies for the transcript of Jimmy's very first interview with Kimmer)